Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 196, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this severe thunderstorm warning at Jul 26, 2002, 8:12 PM EDT for Indiana County, Pennsylvania. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 26, 2002, 8:12 PM EDT (00:12 UTC)
- Expired
- Jul 26, 2002, 9:15 PM EDT
- In force
- 63 min
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
County Indiana County, PA
The radar
The State College radar (KCCX), 96 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 0.2 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2054 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 941 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 66 m²/s²
- 0-3 km storm-relative helicity
- 104 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
671 WUUS51 KPBZ 270012 SVRPBZ PAC063-270115- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 812 PM EDT FRI JUL 26 2002 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... INDIANA COUNTY IN PENNSYLVANIA * UNTIL 915 PM EDT * AT 812 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL JEFFERSON COUNTY... MOVING SOUTHEAST AT 25 MPH. THIS STORM WILL BE MOVING TOWARD THE COMMMUNITIES OF COVODE AND JUNEAU. <<CALL TO ACTION>>SEVERE THUNDERSTORMS PRODUCE WINDS IN EXCESS OF 58 MILES AN HOUR AND LARGE HAIL GREATER THAN THREE QUARTERS OF AN INCH.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 3:28 PM EDT, 4 hours 44 minutes earlier.
Area forecast discussion, Jul 26, 3:28 PM EDT, 4 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT FRI JUL 26 2002
COORD WITH RLX. TU.
PWS ABT 1.8/SHRT WV/HEATING/LIFT/OUTFLOW BNDRYS ALL COMBINING ATTM
FOR STORMS. THUS EXTENDED/EXPANDED FFA FOR ALL BUT 4 NRN CNTYS IN
CWA TIL 10PM TNGT...ALSO MORE UPSTREAM MOVING SEWD FROM NW OHIO/NE
INDIANA WHICH LTR WILL AFFECT LTE EVE SRN TIERS.
MDLS TENDING TO MOVE THE OVNGT COMPLEX JUST SW OF REGION...
HOPEFULLY...IF SLIGHTLY FURTHER N THEN FFA WILL HAVE TO BE EXTENDED
LTR TNGT.
HUMID/UNSTABLE AIRMASS PREVAILS ACROSS REGION INTO EARLY/MID WEEK
WITH SCT PRECIP OFF/ON. A STRONG COMPLEX EXPECTED TO AFFECT REGION
LTR IN DAY SAT THRU EARLY SAT NGT SO UPPED POPS TO LIKELY AGAIN...
COMING OVER TOP OF UPPER RIDGE...FFA MAY BE REQUIRED AGAIN. SUMMER
HEAT/HUMIDITY IS HERE.
.PBZ...
MD...FLOOD WATCH TIL 10PM FOR ZONE MDZ001.
OH...FLOOD WATCH TIL 10PM FOR ZONES OHZ039>041-048>050-059>059-068-069.
PA...FLOOD WATCH TIL 10PM FOR ZONES
PAZ007-013-014-020>023-029>032.
WV...FLOOD WATCH TIL 10PM FOR ZONES WVZ001>004-012-021>023-041.In the hours before
Local storm report, Jul 26, 3:28 PM EDT, 4 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
328 PM EDT FRI JUL 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM GROVE CITY PA WIND DAMAGE
07/26/02 MERCER TREES DOWN. REPORTED BY
SKYWARN SPOTTERS
0205 PM MURRYSVILLE PA WIND DAMAGE
07/26/02 WESTMORELAND ROOF BLOWN OFF CAR
DEALERSHIP. REPORTED BY
EMERGENCY MANAGEMENT
0300 PM 2W LATROBE PA .75 INCH HAIL
07/26/02 WESTMORELAND REPORTED BY SKYWARN
SPOTTERS
0310 PM LATROBE PA 1.00 INCH HAIL
07/26/02 WESTMORELAND REPORTED BY SKYWARN
SPOTTERS
0320 PM LATROBE PA WIND DAMAGE
07/26/02 WESTMORELAND TTREES DOWN. REPORTED BY
LAW ENFORCEMENTLocal storm report, Jul 26, 5:14 PM EDT, 2 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
514 PM EDT FRI JUL 26 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0115 PM GROVE CITY PA WIND DAMAGE
07/26/02 MERCER TREES DOWN. REPORTED BY
SKYWARN SPOTTERS
0205 PM MURRYSVILLE PA WIND DAMAGE
07/26/02 WESTMORELAND ROOF BLOWN OFF CAR
DEALERSHIP. REPORTED BY
EMERGENCY MANAGEMENT
0300 PM 2W LATROBE PA .75 INCH HAIL
07/26/02 WESTMORELAND REPORTED BY SKYWARN
SPOTTERS
0310 PM LATROBE PA 1.00 INCH HAIL
07/26/02 WESTMORELAND REPORTED BY SKYWARN
SPOTTERS
0320 PM LATROBE PA WIND DAMAGE
07/26/02 WESTMORELAND TTREES DOWN. REPORTED BY
LAW ENFORCEMENT
0210 PM EVANS CITY PA WIND DAMAGE
07/26/02 BUTLER NUMEROUS TREES DOWN.
CORNER OF BUIDLING
COLLAPSED. REPORTED BY
EMERGENCY MANAGEMENTSpecial weather statement, Jul 26, 6:09 PM EDT, 2 hours 3 minutes before
PAZ030-262315- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PITTSBURGH PA 609 PM EDT FRI JUL 26 2002 ...GUSTY THUNDERSTORM MOVING INTO NORTHERN WESTMORELAND COUNTY... A STRONG THUNDERSTORM WILL BE MOVING THROUGH NORTHERN WESTMORELAND COUNTY UNTIL AROUND 7:00 PM. THIS STORM IS LOCATED JUST TO THE SOUTH OF NEW KENSINGTON AND IS MOVING TO THE EAST AT AROUND 25 MPH AND WILL AFFECT THE COMMUNITIES OF NORTH WASHINGTON AND BELL POINT. EXPECT VERY HEAVY RAIN...WIND GUSTS TO 40 MPH AND HAIL. FREQUENT LIGHTNING WILL ALSO ACCOMPANY THIS STORM.
The office that day
Everything else NWS Pittsburgh, PA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 10:47 PM EDT | Severe Thunderstorm Warning | PBZ | Clarion | 28 min |
| Jul 26, 11:19 PM EDT | Flash Flood Warning | PBZ | Jefferson | 116 min |
| Jul 27, 2:35 PM EDT | Flash Flood Warning | PBZ | Westmoreland | 3 hr |
Nearby
Severe Thunderstorm Warnings in Pennsylvania, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.